Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A similar flow between two rotating disks


Authors: E. A. Hamza and D. A. MacDonald
Journal: Quart. Appl. Math. 41 (1984), 495-511
MSC: Primary 76U05
DOI: https://doi.org/10.1090/qam/724059
Correction: Quart. Appl. Math. 42 (1984), 255.
MathSciNet review: 724059
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: When viscous incompressible fluid is contained between two parallel disks which, at time $ t$, are spaced a distance $ H\sqrt {1 - \alpha t} $ apart and are rotating with angular velocities proportional to $ {\Omega _1}{(1 - \alpha t)^{ - 1}}$ the governing Navier-Stokes equations reduce to a set of ordinary differential equations. We present approximate solutions to these equations for a range of values of the three linearly independent parameters which influence the fluid motion. Special attention is given to the normal forces and the torques which the fluid exerts on the rotating surfaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76U05

Retrieve articles in all journals with MSC: 76U05


Additional Information

DOI: https://doi.org/10.1090/qam/724059
Article copyright: © Copyright 1984 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website